DSpace
 

RRI Digital Repository >
07. Theoretical Physics >
Research Papers (TP) >

Please use this identifier to cite or link to this item: http://hdl.handle.net/2289/5130

Title: Non-diffusive classical transport in a medium with static randomness
Authors: Heinrichs, J.
Kumar, N.
Keywords: classical transport
probability theory
brownian motion
computational physics
statistical physics
nonlinear systems
Issue Date: Feb-1984
Publisher: Insitutute of Physics
Citation: Journal of Physics C: Solid State Physics, 1984, Vol. 17, p769-774
Abstract: The probability distribution for the displacement x of a particle moving in a one-dimensional continuum is derived exactly for the general case of combined static and dynamic gaussian randomness of the applied force. The dynamics of the particle is governed by the high-friction limit of Brownian motion discussed originally by Einstein and Smoluchowski. In particular, the mean square displacement of the particle varies as t2 for t to infinity . This ballistic motion induced by the disorder does not give rise to a 1/f power spectrum, contrary to recent suggestions based on the above dynamical model.
Description: Restricted Access
URI: http://hdl.handle.net/2289/5130
ISSN: 0022-3719
Alternative Location: http://dx.doi.org/10.1088/0022-3719/17/5/008
http://adsabs.harvard.edu/abs/1984JPhC...17..769H
Copyright: 1984 Institute of Physics
Appears in Collections:Research Papers (TP)

Files in This Item:

File Description SizeFormat
1984_Journal of Physics C_Vol.17_p769.pdfRestricted Access338.35 kBAdobe PDFView/Open

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

 

    RRI Library DSpace